Advanced Search
Article Contents
Article Contents

Critical points of solutions to elliptic problems in planar domains

Abstract Related Papers Cited by
  • Given a planar domain $\Omega$, and an analytic function $f$, we describe the set of critical points for the solution $u$ of the semilinear elliptic problem $\Delta u = f(u)$ in $\Omega$, $u=0$ on $\partial\Omega$. For simply connected domains we establish that the set of critical points is finite while for non--simply connected domains we show that this set is made up of finitely many isolated points and finitely many analytic Jordan curves. Further results are given in the case that $\Omega$ is an annular domain whose border has nonzero curvature.
    Mathematics Subject Classification: Primary: 74K15; Secondary: 35J05, 65M06.


    \begin{equation} \\ \end{equation}
  • [1]

    G. Alessandrini and R. Magnanini, The index of isolated critical points and solutions of elliptic equations in the plane, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4), 19 (1992), 567-589.


    J. Arango, Uniqueness of critical points for semi-linear elliptic problems in convex domains, Electron. J. Differential Equations, 2005 (2005), 1-5.


    J. Arango and O. Perdomo, Morse theory for analytic functions on surfaces, J. Geom., 84 (2005), 13-22.doi: doi:10.1007/s00022-005-0027-8.


    V. I. Arnold, "The Theory of Singularities and its Applications,'' Cambridge University Press, Cambridge, 1991.


    X. Cabré, and S. Chanillo, Stable solutions of semilinear elliptic problems in convex domains, Selecta Math. (N.S.), 4 (1998), 1-10.


    S.Y. Cheng, Eigenfunctions and nodal sets, Comment. Math. Helv., 51 (1976), 43-55.doi: doi:10.1007/BF02568142.


    D.L. Finn, Convexity of level curves for solutions to semilinear elliptic equations, Commun. Pure Appl. Anal., 7 (2008), 1335-1343.doi: doi:10.3934/cpaa.2008.7.1335.


    G. Gilbarg and N. Trudinger, "Elliptic Partial Differential Equations of Second Order,'' Springer-Verlag, Berlin, 1983.


    B. Kawohl, When are solutions to nonlinear elliptic boundary value problems convex?, Comm. Partial Differential Equations, 10 (1985), 1213-1225.doi: doi:10.1080/03605308508820404.


    Xi-Nan Ma, Concavity estimates for a class of nonlinear elliptic equations in two dimensions, Math. Z., 240 (2002), 1-11.doi: doi:10.1007/s002090100341.


    L.G. Makar-Limanov, Solution of Dirichlet's problem for the equation $\Delta u=-1$ in a convex region, Math. Notes Acad. Sci. U.S.S.R., 9 (1971), 52-53.doi: doi:10.1007/BF01405053.


    F. Müller, On the continuation of solutions for elliptic equations in two variables, Ann. Inst. H. Poincaré Anal. Non Linéaire, 19 (2002), 745-776.

  • 加载中

Article Metrics

HTML views() PDF downloads(280) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint